This site uses cookies

28th Annual ICA Symposium on Natural Fitness and Sports

Course Date

Start: 5th March 2020 @ 15:00pm
End: 7th March 2020 @ 14:00pm


Course Location

Crowne Plaza Hotel
33 E Nationwide Boulevard, Columbus, Ohio, United States of America

43215


Course Description

Course Title:               28th Annual ICA Symposium on Natural Fitness and Sports

Instructors:                 John Downes DC, Peter Gratale DC, Fredrick Carrick DC, Terry Youchum DC, Karyn Marshall DC and Jack Barnathan DC

Course Objective:       This course provides an integrated education for the Doctor of Chiropractic in the science and art of spine disorders secondary to sports related injuries and peak performance goals of athletes.  The Chiropractor will review graduate level education in exercise and sport science within the scientific basis of physical activity, exercise and sport injuries. Knowledge and skills related to exercise and sport biomechanics, physiology, clinical exercise physiology, physical fitness and conditioning will be emphasised. Graduate level review of clinical consideration of chiropractic case management including risk management, patient communication, documentation and record keeping.

Dates:                          3/5-3/7, 2020

Total Hours:               20

Thursday; March 5

3:00-5:00 pm    Chiropractic consideration for clinical case management including discussion and case examples of best practices for education for ethically focused patient interaction for assessment, diagnosis documentation, communication and clinical care considerations in competitive athletics:

  • Potential risks have to be evaluated and measured in terms of their potential negative effects. Based on the risk assessment, an organisation-specific management plan developed for implementation.
  • Clinical documentation used to describe care provided to a patient to communicate essential information between healthcare providers and to maintain a patient healthcare record.

            2 Hrs. CE, Lecture                                        J. Downes, DC           

5:00-7:00 pm    Guidelines of documentation specific to injuries competitive team sports:

  • Essential health benefits guidelines and the documentation of restorative medically necessary care verses non- medically necessary care.
  • Identifying and assessing key component and criteria for anatomical and functional issues affecting challenges with stability, compensation, injury prevention and sports performance.
  • Identify the importance of reporting code assignment correctly and the subsequent impact.
  • Ethical specificity of clinical documentation in order to assign diagnosis and procedure codes correctly.
  • Selective Functional Movement Assessment and how the results from each can have an impact on clinical interventions
  • The ethics of medically necessary care per guidelines of clinical care
  • Ethical evaluation and case management specific documentation.

                       2 Hr. CE, Lecture                            J. Downes, DC

 7:00-9:00 pm    Optimizing Core Muscles for Increasing and Maintaining Spine Strength:

  • Clinical skills for clinical history including ROM, pain movements, muscles tests
  • Injuries of athletes including and not limited to: Sprain/Strain and overuse injures
  • Clinical pathology of soft tissue and joint injury
  • Rehabilitation exercise treatment plan

                     2 Hrs. CE, Lecture                              P. Gratale, DC

       

Friday, March 6

8:00-11:00 am  Tools of Radiology and Chiropractic Integration

  • Initial Case assessment, points of evaluation and risks
  • Utilising digital radiology scans to pinpoint patient’s injuries
  • Understanding side by side comparisons for injuries in athletes
  • Essential health guidelines used in documenting a patient’s x-rays
  • Dual panel configuration adjustments for standard digital x-rays
  • X-ray timeline guideline adjustments for individual patients
  • Determining the course of care for athletes, and special considerations, using x-rays

            3 Hrs. CE, Lecture                                          T. Youchum, DC

12:00-3:00 pm  Interconnecting the Systems of the body for Concussion Recovery

  • Applications of procedures utilised by the sports chiropractor both
  • Quantification of neurological function and performance
  • Examining neurological biomechanics for structural strength and endurance
  • Consequences of neurological injury & treatment plans for athletes
  • Case studies particular to fitness & athletes regarding the cervical spine
  • Evidence based model of player specific rehabilitation and exercise used in treatment

            3 Hrs. CE, Lecture                                              F. Carrick, DC                                                                       

 3:00-6:00 pm    Weightlifting and Crossfit Athletes in the Chiropractic Sports Practice

  • Define Weightlifting and Crossfit from both an athletic and chiropractic perspective
  • Analyse research as it relates to chiropractic injuries and the athlete
  • Common Injuries and overlooked risks of the athlete within Chiropractics
  • Case study focused on a weightlifting patient, their injuries and benefits of chiropractic care
  • Address the biopsychosocial, mind and body models for athletes
  • Evaluating conditions, initial assessments, treatment plans and outcomes for athletes of all ages and levels

            3 Hr. CE, Lecture                                                 K. Marshall, DC

 Saturday, March 7

8:00-10:00 am  Centred Certain Strong

  • The impact of stress on physical and neurological performance.  A review of studies on the impact of stress on the nervous system and human performance.  A review of various meditation techniques and how they can be applied in the Chiropractic office.  The critical role form and technique create with personal training.  Flexibility and its impact on spindle fiber reflex / neurological impact.
  • The impact of physical activity on neurological / hormonal peak performance.  The use of specific physical activities and training by elite athletes for peak living / peak performance.

2 Hr. CE, Lecture                                                               J. Baranathan, DC

 10:00-11:00 am Chiropractic in Fitness, Hollywood and Stunts: 

  • A review of the role Chiropractors bring to the care of professionals in Fitness, Physique Sports and even Stunt Professionals in Hollywood.
  • A review of the stresses upon these professionals in Fitness Training.
  • Discussion of the injuries common to stunt professionals and preventative chiropractic care.
  • The unique growth of Physique as a sport, now recognised by the IOC approved Pan-American Games, and the role Doctors of Chiropractic have played in the competitions, and in the training leading up to the events.

1 Hr. CE, Lecture                                                        J. Baranathan, DC

 12-2:00 pm       Chiropractic’s role in supporting peak performance needs of High Stress Professionals (Elite Athletes, CEO’s, Performers): 

  • The damage created by physical “stress” upon the musculoskeletal, neurological, hormonal systems.  The compelling argument for approaching work place stress on the same level as ‘stressors’ to the body from engaging in physical training and pro sports performance.  The unique approach and service played by the chiropractic examination and assessment of both bio-mechanical and environmental ‘stress’ upon the neuromuscular and neurological systems.  Examples of physical stress from personal training, which is commonly engaged as a stress “reliever,” but in many cases causes even greater stress damage when applied improperly.  Cross-referral possibilities with allied fitness professionals.
  • The true “wholistic” impact of chiropractic care upon the neurological system.  The unique stresses experienced by the corporate executive and chiropractic support through direct adjustment / correction, and Life-style Design strategic designs.  Comparison of stressors / causes of stress and cortisol related damage between the corporate, fitness and sports arenas.  Nutritional supports for the high-stress patient from cortisol / swelling reducing meals, food ingredients and meal design presentation.  The impact of personal posture as detailed by Harvard University Studies (A. Cuddy Ph.D) and the parallels to the chiropractic adjustment / care.

            2 Hrs. CE, Lecture                                                 J. Baranathan, DC

 


Website

https://icaevents.org/fitness/


Course Credits

20


Course Contact Name

Stephanie Becker or Beth Clay


Course Contact Email

bclay@chiropractic.org